The Open UniversitySkip to content
 

Monogamous latin squares

Danziger, Peter; Wanless, Ian M. and Webb, Bridget S. (2011). Monogamous latin squares. Journal of Combinatorial Theory, Series A, 118(3) pp. 796–807.

DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1016/j.jcta.2010.11.011
Google Scholar: Look up in Google Scholar

Abstract

We show for all n not in {1,2,4} that there exists a latin square of order n that contains two entries γ_1 and γ_2 such that there are some transversals through γ_1 but they all include γ_2 as well. We use this result to show that if n>6 and n is not of the form 2p for a prime p greater or equal to 11 then there exists a latin square of order n that possesses an orthogonal mate but is not in any triple of MOLS. Such examples provide pairs of 2-maxMOLS.

Item Type: Journal Article
Copyright Holders: 2011 Elsevier
ISSN: 0097-3165
Keywords: Latin square; Monogamous square; MOLS; maxMOLS; Transversal Latin square; Monogamous square; MOLS; maxMOLS; Transversal Latin square; Monogamous square; MOLS; maxMOLS; Transversal
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 25356
Depositing User: Bridget Webb
Date Deposited: 27 Jan 2011 14:12
Last Modified: 14 Nov 2013 17:00
URI: http://oro.open.ac.uk/id/eprint/25356
Share this page:

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk